|Enlarged Liver With Cirrhosis & HAART
Nov 17, 2003
Our son-in-law has been HIV+ for about 12 years. He started taking HAART about a year ago. He has since learned that he has an enlarged liver with cirrhosis. He would like to know what precautions he should take to prevent further liver problems, especially so in light of the fact that HAART often has toxic side effects which can damage the liver?
| Response from Dr. Dieterich
Good question! There a lots of problems that the liver can face in HIV patients. Toxicity of the medications is only one. This can be the subject of a whole one hour lecture. However the main things are that he should be checked for hepatitis B and C, lactic acid levels, and diabetes with insulin levels. There are lots of things to think of and to do. Make sure he is seeing someone who knows about liver disease in HIV. Good luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If I Have A Small Closed Cut On My Finger Is There A Chance Of Getting Hiv?
- Will My Husband Get Bacterial Vaginosis?
- When Will I See A Blister On My Lips If I Have Herpes?
- What Do Shingles Look Like On Your Face?
- What Can You Take To Prevent Current Genital Warts Breakouts?
- What Can Treat Recurring Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.